Alert archive / California / Wind Advisories in 2006

Wind Advisory 9, NWS Los Angeles, CA

January 18, 2006Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Jan 18, 2006, 5:00 AM PST for Los Angeles County, California. It took effect at Jan 18, 2006, 9:00 AM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2006, 5:00 AM PST (13:00 UTC)
In effect from
Jan 18, 2006, 9:00 AM PST
Expired
Jan 19, 2006, 3:00 PM PST
In force
30 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 181300
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
500 AM PST WED JAN 18 2006

...A WIND ADVISORY HAS BEEN ISSUED FOR THE ANTELOPE VALLEY...

.A STRENGTHENING ONSHORE GRADIENT AND INCREASING WINDS ALOFT WILL
COMBINE TO CREATE STRONG WINDS IN THE ANTELOPE VALLEY LATER THIS
MORNING INTO THIS EVENING. 

THE LOW LEVEL FLOW WILL BECOME MORE NORTHERLY ACROSS THE AREA
TONIGHT. WHILE THIS WILL CAUSE WINDS TO DIMINISH IN THE ANTELOPE
VALLEY...STRONG NORTHWEST WINDS ARE EXPECTED TONIGHT IN THE
MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES...
AND ACROSS THE SOUTH COAST OF SANTA BARBARA COUNTY. WIND
ADVISORIES MAY HAVE TO BE ISSUED FOR THESE AREAS.

CAZ059-181900-
/O.NEW.KLOX.WI.Y.0009.060118T1700Z-060119T0500Z/
ANTELOPE VALLEY-
500 AM PST WED JAN 18 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST
THIS EVENING. 

WEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH WITH LOCAL
GUSTS TO 50 MPH. THE GUSTY WINDS ACROSS THE ANTELOPE VALLEY WILL
CAUSE AREAS OF BLOWING DUST AND SAND...WHICH WILL LOCALLY REDUCE
VISIBILITIES TO ONE QUARTER MILE OR LESS. WINDS ARE EXPECTED TO
DIMINISH SLOWLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRUNO/KAPLAN
7 follow-up statements
000 
WWUS76 KLOX 181859
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1059 AM PST WED JAN 18 2006


CAZ059-190100-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T0500Z/
ANTELOPE VALLEY-
1059 AM PST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

WEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH WILL PREVAIL. THE
GUSTY WINDS ACROSS THE ANTELOPE VALLEY WILL CAUSE AREAS OF BLOWING
DUST AND SAND...WHICH WILL LOCALLY REDUCE VISIBILITIES TO ONE
QUARTER MILE OR LESS. WINDS ARE EXPECTED TO DIMINISH SLOWLY THIS
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


FORWOOD
000 
WWUS76 KLOX 182231
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
231 PM PST WED JAN 18 2006

CAZ054-190445-
/O.EXB.KLOX.WI.Y.0009.060119T0200Z-060119T2000Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
231 PM PST WED JAN 18 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST
THURSDAY THROUGH INTERSTATE 5 CORRIDOR AND ADJACENT MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST
THURSDAY. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55
MPH THIS EVENING AND PREVAIL OVERNIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-053-190445-
/O.EXB.KLOX.WI.Y.0009.060119T0200Z-060119T2000Z/
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
231 PM PST WED JAN 18 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST
THURSDAY. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 55
MPH THIS EVENING AND PREVAIL OVERNIGHT. STRONGEST WINDS WILL BE
OVER EXPOSED RIDGE TOPS AND THROUGH PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-190445-
/O.EXB.KLOX.WI.Y.0009.060119T0200Z-060119T2000Z/
SANTA BARBARA COUNTY SOUTH COAST-
231 PM PST WED JAN 18 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST
THURSDAY. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
THIS EVENING AND PREVAIL OVERNIGHT. THE STRONGEST WINDS WILL BE
THROUGH AND BELOW PASSES AND CANYONS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ059-190445-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T0500Z/
ANTELOPE VALLEY-
231 PM PST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

WEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH WILL PREVAIL. THE
GUSTY WINDS WILL CAUSE AREAS OF BLOWING DUST AND SAND...WHICH
WILL LOCALLY REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS.
WINDS ARE EXPECTED TO DIMINISH SLOWLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FORWOOD
000 
WWUS76 KLOX 190411
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
811 PM PST WED JAN 18 2006

CAZ059-190515-
/O.CAN.KLOX.WI.Y.0009.000000T0000Z-060119T0500Z/
ANTELOPE VALLEY-
811 PM PST WED JAN 18 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE
WIND ADVISORY. WINDS HAVE DIMINISHED CONSIDERABLY AND ARE EXPECTED
TO REMAIN BELOW ADVISORY LEVELS OVERNIGHT.

$$

CAZ054-191030-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
811 PM PST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH
THIS EVENING AND PREVAIL OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-053-191030-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
811 PM PST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 55 MPH
THIS EVENING AND PREVAIL OVERNIGHT. STRONGEST WINDS WILL BE OVER
EXPOSED RIDGE TOPS AND THROUGH PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-191030-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/
SANTA BARBARA COUNTY SOUTH COAST-
811 PM PST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
THIS EVENING AND PREVAIL OVERNIGHT. THE STRONGEST WINDS WILL BE
THROUGH AND BELOW PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD
000 
WWUS76 KLOX 191033
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
233 AM PST THU JAN 19 2006

...WIND ADVISORIES ARE IN EFFECT FOR PORTIONS OF SOUTHWESTERN 
CALIFORNIA TODAY...

.A STRONG NORTH TO SOUTH SURFACE PRESSURE GRADIENT HAS DEVELOPED
ACROSS SOUTHWESTERN CALIFORNIA THIS MORNING. AT THE SAME TIME...
VERY STRONG NORTHERLY WINDS ABOVE THE SURFACE WERE BEGINNING TO
SPREAD INTO THE AREA. STRONG AND GUSTY NORTHWEST TO NORTH WINDS
WILL BE FAIRLY WIDESPREAD ACROSS THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTIES TODAY...AND ACROSS THE SANTA BARBARA
COUNTY MOUNTAINS AND ADJACENT SOUTH COAST THIS MORNING. IT IS
EXPECTED THAT SOME OF THESE STRONG WINDS WILL MIX DOWN INTO THE
VALLEYS OF LOS ANGELES COUNTY...INCLUDING THE SANTA CLARITA
VALLEY...AND THE SANTA MONICA MOUNTAINS AS WELL. WIND ADVISORIES
HAVE BEEN ISSUED FOR THESE AREAS. SOME STRONG WINDS MAY ALSO
AFFECT PORTIONS OF THE LOS ANGELES COUNTY COASTAL PLAIN...MAINLY
BELOW PASSES AND CANYONS FROM MALIBU EAST THROUGH HOLLYWOOD.

WINDS ARE EXPECTED TO DIMINISH SOMEWHAT ACROSS THE AREA LATE THIS
AFTERNOON INTO TONIGHT. ANOTHER ROUND OF STRONG WINDS...THIS TIME
FROM A MORE NORTHEASTERLY DIRECTION...IS EXPECTED ACROSS THE
MOUNTAINS...VALLEYS...AND SOME COASTAL AREAS OF LOS ANGELES AND
VENTURA COUNTIES VERY LATE TONIGHT AND FRIDAY MORNING...AND WIND
ADVISORIES MAY AGAIN BE NEEDED. 

CAZ047-088-191645-
/O.EXB.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
233 AM PST THU JAN 19 2006

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

AREAS OF NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH
ARE EXPECTED TO DEVELOP THIS MORNING AND CONTINUE THROUGH EARLY
AFTERNOON BEFORE SLOWLY SUBSIDING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-191645-
/O.EXB.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
233 AM PST THU JAN 19 2006

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

AREAS OF NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH GUSTS 
OVER 50 MPH ARE EXPECTED TO DEVELOP THIS MORNING...THEN CONTINUE
THROUGH EARLY AFTERNOON BEFORE SLOWLY SUBSIDING. THE STRONGEST
WINDS WILL OCCUR OVER EXPOSED RIDGE TOPS AND THROUGH PASSES AND
CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ053-054-191645-
/O.EXT.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
233 AM PST THU JAN 19 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

AREAS OF NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO
60 MPH WILL CONTINUE THROUGH EARLY OR MID AFTERNOON BEFORE SLOWLY
SUBSIDING. STRONGEST WINDS WILL OCCUR OVER EXPOSED RIDGE TOPS AND
THROUGH PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-191645-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/
SANTA BARBARA COUNTY MOUNTAINS-
233 AM PST THU JAN 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

AREAS OF NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO
60 MPH WILL CONTINUE THROUGH THIS MORNING BEFORE SLOWLY
SUBSIDING. STRONGEST WINDS WILL OCCUR OVER EXPOSED RIDGE TOPS AND
THROUGH PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-191645-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/
SANTA BARBARA COUNTY SOUTH COAST-
233 AM PST THU JAN 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

AREAS OF NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS 
OVER 40 MPH WILL CONTINUE THROUGH THIS MORNING BEFORE SLOWLY
SUBSIDING. STRONGEST WINDS WILL OCCUR BELOW NORTH TO SOUTH
ORIENTED PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRUNO
000 
WWUS76 KLOX 191643
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
843 AM PST THU JAN 19 2006

...WIND ADVISORIES ARE IN EFFECT FOR PORTIONS OF SOUTHWESTERN
CALIFORNIA TODAY...

.A STRONG NORTH TO SOUTH SURFACE PRESSURE GRADIENT HAS DEVELOPED
ACROSS SOUTHWESTERN CALIFORNIA THIS MORNING. AT THE SAME TIME...
STRONG NORTHERLY WINDS ABOVE THE SURFACE WERE BEGINNING TO SPREAD
INTO THE AREA. STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL BE
FAIRLY WIDESPREAD ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES TODAY...AND ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND
ADJACENT SOUTH COAST THIS MORNING. THERE HAVE BEEN SOME STRONG
NORTHERLY WINDS ACROSS THE VALLEYS OF LOS ANGELES COUNTY THIS MORNING...
AND THIS IS EXPECTED TO CONTINUE THROUGH THE DAY. GUSTY NORTHERLY
WINDS WILL ALSO AFFECT PORTIONS OF THE LOS ANGELES COUNTY COASTAL
PLAIN...MAINLY BELOW PASSES AND CANYONS FROM MALIBU EAST THROUGH
HOLLYWOOD. WINDS ARE EXPECTED TO DIMINISH SOMEWHAT ACROSS THE
AREA LATE THIS AFTERNOON INTO TONIGHT...WITH MODERATE OFFSHORE WINDS
EXPECTED ON FRIDAY.


CAZ053-054-192245-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
843 AM PST THU JAN 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

AREAS OF NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS
TO 60 MPH WILL CONTINUE THROUGH EARLY OR MID AFTERNOON BEFORE
SLOWLY SUBSIDING. STRONGEST WINDS WILL OCCUR OVER EXPOSED RIDGE
TOPS AND THROUGH PASSES AND CANYONS...MAINLY NEAR THE INTERSTATE 5
CORRIDOR. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-192000-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/
SANTA BARBARA COUNTY MOUNTAINS-
843 AM PST THU JAN 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

AREAS OF NORTH WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH WILL
CONTINUE THROUGH THIS MORNING BEFORE SLOWLY SUBSIDING. STRONGEST
WINDS WILL OCCUR OVER EXPOSED RIDGE TOPS AND THROUGH PASSES AND
CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-192000-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/
SANTA BARBARA COUNTY SOUTH COAST-
843 AM PST THU JAN 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

AREAS OF NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER
40 MPH WILL CONTINUE THROUGH THIS MORNING BEFORE SLOWLY SUBSIDING.
STRONGEST WINDS WILL OCCUR BELOW NORTH TO SOUTH ORIENTED PASSES AND
CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ047-088-192245-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
843 AM PST THU JAN 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

AREAS OF NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH...
SLOWLY SUBSIDING LATER THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-192245-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
843 AM PST THU JAN 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

AREAS OF NORTH WINDS 30 TO 40 MPH WITH LOCAL GUSTS OVER 50 MPH...
SLOWLY SUBSIDING LATER THIS AFTERNOON. THE STRONGEST WINDS WILL
OCCUR OVER EXPOSED RIDGE TOPS AND THROUGH PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOMBERG/BRUNO
000 
WWUS76 KLOX 191936
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1136 AM PST THU JAN 19 2006

...WIND ADVISORIES ARE IN EFFECT FOR PORTIONS OF SOUTHWESTERN
CALIFORNIA TODAY...

.A STRONG NORTH TO SOUTH SURFACE PRESSURE GRADIENT HAS DEVELOPED
ACROSS SOUTHWESTERN CALIFORNIA THIS MORNING. AT THE SAME TIME...
STRONG NORTHERLY WINDS ABOVE THE SURFACE WERE BEGINNING TO SPREAD
INTO THE AREA. STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL BE
FAIRLY WIDESPREAD ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES TODAY...AS WELL AS THE SANTA CLARITA AND SAN FERNANDO VALLEYS
IN LOS ANGELES COUNTY. A WIND ADVISORY REMAINS IN EFFECT FOR THESE
AREAS THROUGH MID AFTERNOON. 

WINDS HAVE DIMINISHED ACROSS SANTA BARBARA COUNTY...ALLOWING THE
EXPIRATION OF THE WIND ADVISORIES FOR THE SANTA BARBARA COUNTY MOUNTAINS
AND SOUTH COAST. GUSTY NORTHERLY WINDS WILL ALSO AFFECT PORTIONS
OF THE LOS ANGELES COUNTY COASTAL PLAIN...MAINLY BELOW PASSES AND
CANYONS FROM MALIBU EAST THROUGH HOLLYWOOD. WINDS ARE EXPECTED TO
DIMINISH ACROSS ALL AREAS LATE THIS AFTERNOON INTO TONIGHT...WITH
MODERATE OFFSHORE WINDS EXPECTED ON FRIDAY.

CAZ052-192045-
/O.EXP.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/
SANTA BARBARA COUNTY MOUNTAINS-
1136 AM PST THU JAN 19 2006

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 

$$

CAZ039-192045-
/O.EXP.KLOX.WI.Y.0009.000000T0000Z-060119T2000Z/
SANTA BARBARA COUNTY SOUTH COAST-
1136 AM PST THU JAN 19 2006

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 

$$

CAZ053-054-192300-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
1136 AM PST THU JAN 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

AREAS OF NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS
TO 60 MPH WILL CONTINUE THROUGH EARLY OR MID AFTERNOON BEFORE SLOWLY
SUBSIDING. STRONGEST WINDS WILL OCCUR OVER EXPOSED RIDGE TOPS AND
THROUGH PASSES AND CANYONS...MAINLY NEAR THE INTERSTATE 5 CORRIDOR.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ047-088-192300-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
1136 AM PST THU JAN 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

AREAS OF NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH...
SLOWLY SUBSIDING LATER THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-192300-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
1136 AM PST THU JAN 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

AREAS OF NORTH WINDS 30 TO 40 MPH WITH LOCAL GUSTS OVER 50 MPH...
SLOWLY SUBSIDING LATER THIS AFTERNOON. THE STRONGEST WINDS WILL
OCCUR OVER EXPOSED RIDGE TOPS AND THROUGH PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOMBERG
000 
WWUS76 KLOX 192242
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
242 PM PST THU JAN 19 2006

...WIND ADVISORIES ALLOWED TO EXPIRE...

...THE GUSTY NORTHERLY WINDS THAT AFFECTED MUCH OF THE LOS ANGELES
BASIN AND MOUNTAINS TODAY WILL SLOWLY SUBSIDE AND TURN NORTHEASTERLY
THIS EVENING. AS A RESULT...THE WIND ADVISORIES WILL BE ALLOWED TO EXPIRE.
MODERATE NORTHEAST WINDS ARE EXPECTED TO AFFECT THE REGION LATE TONIGHT
AND FRIDAY MORNING...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS.

CAZ053-054-192345-
/O.EXP.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
242 PM PST THU JAN 19 2006

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. 

$$

CAZ047-088-192345-
/O.EXP.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
242 PM PST THU JAN 19 2006

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. 

$$

CAZ046-192345-
/O.EXP.KLOX.WI.Y.0009.000000T0000Z-060119T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
242 PM PST THU JAN 19 2006

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. 

$$

GOMBERG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 18, 4:05 AM PST, 55 minutes earlier.

Area forecast discussion, Jan 18, 4:05 AM PST, 55 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
405 AM PST WED JAN 18 2006

.SHORT TERM...SFC FRONTAL BAND WAS PUSHING INTO CENTRAL
CA EARLY THIS MORNING...WITH THE SRN END PUSHING INTO SLO AND NRN
SBA COUNTIES. THIS FRONT WILL PRODUCE SCATTERED SHOWERS NORTH OF
POINT CONCEPTION...MAINLY THIS MORNING. RAINFALL TOTALS WILL BE VERY
LIGHT...GENERALLY ONE TENTH OF AN INCH OR LESS. IT IS UNLIKELY THAT
ANY MEASURABLE RAIN WILL MAKE IT INTO AREAS SOUTH OF POINT
CONCEPTION...BUT A FEW SPRINKLES CAN NOT BE RULED OUT TODAY.
OTHERWISE...XPCT PLENTY OF CLOUDS ACRS THE FCST AREA TODAY...
ALTHOUGH THERE WILL CERTAINLY BE SUNSHINE FROM TIME TO TIME.
IT WILL BE A RATHER COOL DAY ACROSS THE AREA...WITH THE WARMEST
LOCATIONS REMAINING IN THE MID 60S.

INCREASING ONSHORE GRADS WILL CREATE SOME STRONG WINDS IN THE
ANTELOPE VALLEY TODAY...AND WILL LIKELY ISSUE WIND ADVISORY THERE
FOR THIS AFTERNOON. BEHIND THE UPPER TROUGH SWINGING THRU CA
TODAY...STRONG SUBSIDENCE WILL SPREAD ACRS THE AREA...AND N-S GRADS
WILL INCREASE. THIS WILL CAUSE AN INCREASE IN WINDS ACROSS THE MTNS
TONIGHT...AND ACROSS THE S CST OF SBA COUNTY AS WELL.
WIND ADVISORIES WILL LIKELY BE NEEDED FOR THESE AREAS TONIGHT.

THE NAM MODEL SHOWS GUSTY NW TO N WINDS SPREADING INTO THE VLYS OF
L.A. AND POSSIBLY VTU COUNTIES LATE TONIGHT AND THU MORNING...WITH
GUSTY WINDS ALSO LIKELY AFFECTING THE L.A. COUNTY CSTL PLAIN  BELOW
THE SANTA MONICAS FROM MALIBU THROUGH HOLLYWOOD. AT THIS TIME...XPCT
WINDS IN THESE AREAS TO REMAIN BELOW ADVISORY LEVELS...BUT THE NAM
SHOWS FAIRLY IMPRESSIVE WINDS AND SUBSIDENCE AT 850 MB...SO THIS
WILL HAVE TO BE WATCHED CAREFULLY.

UPSLOPE NWLY FLOW WILL CAUSE SOME SHOWERS ACRS THE MTNS OF NRN
VTU AND FAR NWRN L.A. COUNTIES TONIGHT INTO THU MORNING. SINCE THE
ATMOSPHERE IS SO COLD...SNOW LEVELS WILL BE RATHER LOW...POSSIBLY
BETWEEN 4000 AND 4500 FEET. ALTHOUGH SNOW ACCUMUALATIONS ARE
EXPECTED TO BE LOCALIZED...THERE COULD ONE TO THREE INCHES OF
SNOW IN SOME AREAS...AND IT IS POSSIBLE THAT ACCUMULATING SNOW COULD
AFFECT INTERSTATE 5 OVER THE GRAPEVINE. OTHERWISE...PARTLY CLOUDY
ACROSS THE AREA TONIGHT AND THU...WITH TEMPS CONTINUING TO RUN
SEVERAL DEGREES BELOW NORMAL.

STRONG NLY LOW LVL FLOW WILL CREATE ANOTHER ROUND OF NEAR OR ABOVE
ADVISORY LEVEL WINDS ACROSS THE S CST OF SBA COUNTY EARLY THURSDAY
NIGHT...THEN THE LOW LVL FLOW WILL TURN NELY. THIS WILL CAUSE WDSPRD
FAIRLY STRONG NELY WINDS ACROSS THE VLYS AND MTNS OF VTU AND L.A.
COUNTIES...AS WELL AS ACROSS PORTIONS OF THE CSTL PLAIN. WINDS WILL
APCH OR EXCEED WIND ADVISORY LEVELS FRI MORNING IN SOME AREAS.
THERE SHOULD BE A FEW DEGREES OF WARMING ON FRI...ESPECIALLY W OF
THE MTNS.

.LONG TERM (FRI NIGHT-TUESDAY)...
MODELS CONT TO HAVE A TOUGH TIME WITH THE EXTENDED PERIOD. ALL
MODELS HAVE BACK OFF THE PREVIOUS SOLUTION WHICH SHOWED A DECENT
CHANCE OF RAIN ACROSS THE AREA ON SUN INTO MON. NOW...THEY SHOW
GENERALLY NWLY FLOW ALF WITH VARIOUS SHORT WAVE TROUGHS MOVING
THROUGH THE FLOW...BUT THE ATMOSPHERE REMAINS FAIRLY DRY. AT THIS
TIME...AND UPON COORINATION WITH SURROUNDING OFFICES...HAVE DROPPED
POPS FOR SUN THRU MON. SHOULD CONT ON THE COOL SIDE INTO EARLY NEXT
WEEK.

&&

.AVIATION...
AS WEAK COLD FRONT CONTINUES TO MOVE S ACROSS POINT CONCEPTION THIS
MORNING...IT WILL CONTINUE TO FALL APART AS IT REACHES VENTURA AND
LOS ANGELES COUNTIES. SPOTTY SHOWERS WILL BE CONFINED TO SAN LUIS
OBISPO COUNTY AND A FEW DROPS IN THE MOST NORTHERN AREAS OF SANTA
BARBARA COUNTY WILL BE POSSIBLE THIS MORNING. OTHERWISE...CIGS WILL
REMAIN IN MVFR CATEGORY THROUGH MOST OF THE DAY TO THE NORTH...WITH
LOCAL IFR CONDS NEAR SHOWERS. AREAS S OF POINT CONCEPTION WILL
CONTINUE TO SEE HIGH CLOUDS STREAM IN OVER THE AREA WITH LOW CLOUDS
DEVELOPING LATER IN THE EVENING WHICH SHOULD BRING POSSIBLE MVFR
CIGS AND VSBYS AFTER SUNSET. A FEW AREAS OF CONCERN TODAY WILL BE
THE NORTHERN SLOPES OF THE TEHACHAPI MTNS WITH VISBYS AOB 005 WITH
-SHSN THIS EVENING AND OVERNIGHT HOURS. STRONG WINDS WILL DEVELOP
ACROSS THE SBA MOUNTAINS AND SBA SOUTH COAST FOOTHILLS WHICH WILL
AFFECT KSBA WITH SOME MODERATE LLWS BY LATE THIS AFTERNOON.
KLAX WILL SEE EAST TO SE WINDS LESS THAN 6 KT THIS MORNING...THEN
BECOMING W AT 12 KT BY NOON AND CONTINUE THROUGH THE EVENING.

.MARINE...
ANOTHER LARGE W SWELL WILL AFFECT THE COASTAL WATERS OF CENTRAL AND
SOUTHERN CALIFORNIA THIS AFTERNOON THROUGH FRIDAY MORNING.
SWELLS WILL RANGE BETWEEN 12 AND 16 FT N OF POINT CONCEPTION...TO 6
TO 10 FT IN THE INNER WATERS. SWELL PERIOD WILL BE BETWEEN 15-17
SECONDS.  HIGH SURF ADVISORY IN EFFECT FOR THE CENTRAL COAST VALID
FROM THIS EVENING THROUGH THURSDAY NIGHT...WHERE BREAKERS OF 10 TO
15 FEET WILL BE COMMON. LOCAL SETS AS HIGH AS 18 FEET WILL BE
POSSIBLE DURING THE PEAK OF THE EVENT ON THURSDAY. WITH A SWELL
DIRECTION OF 280 DEGREES...A GOOD PORTION OF THIS SWELL ENERGY IS
EXPECTED TO MOVE INTO THE INNER COASTAL WATERS. FOR NOW...WILL JUST
HIGHLIGHT THE LIKELIHOOD OF ABOVE NORMAL SURF FOR WEST FACING
BEACHES SOUTH OF POINT CONCEPTION...WHERE BREAKERS OF 5 TO 7 FEET
WITH LOCAL SETS TO 9 FEET CAN BE EXPECTED. LATER SHIFTS MAY NEED TO
UPGRADE AREAS SOUTH OF POINT CONCEPTION TO A HIGH SURF ADVISORY.
PLEASE REFER TO THE LATEST LAXCFWLOX PRODUCTS FOR FURTHER DETAILS.

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).

&&

PUBLIC...BRUNO
AVIATION...KAPLAN
Hazardous weather outlook, Jan 17, 2:31 PM PST, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
231 PM PST TUE JAN 17 2006

CAZ034>041-044>047-051>054-059-087-088-181400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
231 PM PST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

HIGH SURF NORTH OF POINT CONCEPTION AND HIGHER THAN NORMAL SURF
SOUTH OF POINT CONCEPTION...ALONG WITH A RIP CURRENT HAZARD WILL
OCCUR AT THE BEACHES FROM WEDNESDAY THROUGH FRIDAY. OTHERWISE
HAZARDOUS WEATHER IS NOT EXPECTED.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MOYER

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.